Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

What causes itching in the scrotum?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2005
Answered : 1919 Questions
Question
I have an itchy feeling in my scrotum for three days or so. What could cause this and is it a symptom of a serious illness?.
Posted Tue, 25 Feb 2014 in Skin Hair and Nails
 
 
Answered by Dr. Johny Chacko 44 minutes later
Brief Answer: Fungal Infection/ Scrotal dermatitis Detailed Answer: Hello Mr. XXXXXXX Welcome to healthcare magic. Itching on the scrotum for 3 days could be due to a fungal infection ( Tinea cruris), contact dermatitis or scrotal dermatitis. Do you have any visible rash or a reddish patch with borders? Did you use any new undergarment prior to the onset of the rash? Do you have itching elsewhere on the body ( legs and hands ) due to dryness? Do you have any rash in between the thigh fold? If you could clarify the above questions, it would help us to assess the condition better. You also have the option of uploading a clinical picture so that I can have a look at the lesion /rash. You could use that option. This definitely does not sound like a serious illness or something to worry about. Waiting for your clarifications, Regards, Dr. Johny Chacko
Above answer was peer-reviewed by
 
Follow-up: What causes itching in the scrotum? 2 hours later
Here are the details you asked about... Do you have any visible rash or a reddish patch with borders? Yes i do have, first 2 days skin layers used to come I applied old now layers are not coming but I could rashes on the scrotum and part of my penis. But rashes are not redish. Did you use any new undergarment prior to the onset of the rash? Hmm... No. Do you have itching elsewhere on the body ( legs and hands ) due to dryness? No. Do you have any rash in between the thigh fold? Yes, left side of the fold.
Follow-up: What causes itching in the scrotum? 4 minutes later
I got similar issue 2 years back. But with 2 days it disappeared.
 
 
Answered by Dr. Johny Chacko 25 minutes later
Brief Answer: Fungal infection Detailed Answer: Hello XXXXXXX Thank you for the additional information. It seems to me that you may be having a fungal infection of the groin area. You could use a cream containing 2% Ketoconazole ( For eg- Nizral cream) or 1% Terbinafine ( For eg- Terbest cream). Apply it on the sides of the thighs and on the scrotum twice day, once after bath and once at bedtime. Use the cream for 3 weeks ( even if the itching subsides, continue the cream till 3 weeks to prevent regrowth of fungus). Take a tablet containing 5 mg Loratidine ( For eg- Tab. Lorfast) orally in the morning and another tablet containing 5 mg Levocetrizine ( For e.g.- Tab. Levosiz) at bedtime. Take the tablets for 10 days. Keep the area as dry as possible. Do not keep washing the area. Moisture and sweat will increase the growth of fungus. Use loose fitting, cotton underwear, preferably boxer shorts so that there is good air circulation and no moisture build up. Hope this will help you tackle your problem. It is not a cause for concern or worry as fungal infection of the groin is very common in males. Wishing you good health. Regards, Dr. Johny Chacko
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor